question-icon

Can sunburn cause swollen lymph nodes while taking Accutane?

default
Posted on Mon, 25 Jun 2012
Question: Can a major sun burn while taking Accutane cause swollen lymph nodes
doctor
Answered by Dr. Geeta Sundar (31 minutes later)
Hello.

Thanks for posting your query.

You say, you are on Accutane (Isotretinoin) a form of vitamin-A for probably acne and have developed a major sunburn and enlarged lymph glands. You want to know if the three are related.

Accutane can make your skin more sensitive to sunlight and sunburn may result. So avoid exposure to direct sunlight or artificial UV rays. And, yes, a major skin reaction like a severe sunburn can lead to enlargement of lymph glands in the neck/draining area.

You can stop using the cream for sometime till the reaction of the sunburn subside and glands becomes normal and then begin again, but use only at night this time.

If it does not subside in a week's time, do see your doctor.

Hope my answer has helped. You can get back if you have a follow up query. Please accept my answer in case you have no follow up query.

Regards.
Above answer was peer-reviewed by : Dr. Jyoti Patil
doctor
Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can sunburn cause swollen lymph nodes while taking Accutane?

Hello.

Thanks for posting your query.

You say, you are on Accutane (Isotretinoin) a form of vitamin-A for probably acne and have developed a major sunburn and enlarged lymph glands. You want to know if the three are related.

Accutane can make your skin more sensitive to sunlight and sunburn may result. So avoid exposure to direct sunlight or artificial UV rays. And, yes, a major skin reaction like a severe sunburn can lead to enlargement of lymph glands in the neck/draining area.

You can stop using the cream for sometime till the reaction of the sunburn subside and glands becomes normal and then begin again, but use only at night this time.

If it does not subside in a week's time, do see your doctor.

Hope my answer has helped. You can get back if you have a follow up query. Please accept my answer in case you have no follow up query.

Regards.